Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 101, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 22, 2013, 10:40 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 10:40 AM CST (16:40 UTC)
- Expired
- Dec 22, 2013, 4:43 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
968 WGUS44 KMEG 221640 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CST SUN DEC 22 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-222243- /O.NEW.KMEG.FL.W.0101.131222T1640Z-131222T2243Z/ /HLST1.1.ER.000000T0000Z.131222T1100Z.131222T1643Z.NO/ 1040 AM CST SUN DEC 22 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * UNTIL SUNDAY DECEMBER 22. * AT 10 AM SUNDAY THE STAGE WAS...9.6 FEET. * FLOOD STAGE IS 9.0 FEET. AT 9.0 FEET, FARM LAND NEAR THE RIVER IS FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 22, 10:34 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 22, 10:34 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1034 AM CST SUN DEC 22 2013 .UPDATE... AN UPPER LEVEL POSITIVELY TILTED SHORTWAVE TROUGH HANGS BACK ACROSS THE PLAINS STATES AS OF MID MORNING. AT THE SURFACE...A COLD FRONT WAS STRETCHED ACROSS THE MISSOURI BOOTHEEL ACROSS NORTHEAST ARKANSAS BACK INTO THE ARKLATEX AS OF 16Z. UPPER LEVEL FORCING ASSOCIATED WITH THE EASTWARD MOVING TROUGH HAS SUPPORTED THE DEVELOPMENT OF SCATTERED SHOWERS AHEAD OF THE COLD FRONT AND ACROSS THE LINGERING HIGHER DEWPOINT AIRMASS. SHOWERS SHOULD CONTINUE UNTIL THE COLD FRONT SWEEPS EAST OF THE AREA BY THIS EVENING. HAVE INCREASED POPS TO REFLECT ONGOING TRENDS AND ANTICIPATED CONDITIONS FOR THIS AFTERNOON. HIGH TEMPERATURES OVERALL WERE FAIRLY CLOSE AND ONLY MINOR ADJUSTMENTS WERE NEEDED. THE REMAINDER OF THE FORECAST LOOKS GOOD. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 500 AM CST SUN DEC 22 2013/ DISCUSSION... /ISSUED 358 AM CST SUN DEC 22 2013/ DRY AND COOL WEATHER WILL PREVAIL ACROSS THE MIDSOUTH THIS WEEK. CONSIDERABLE CLOUDINESS IS LIKELY TODAY...WITH MOISTURE EMBEDDED IN A SHALLOW ELEVATED POST FRONTAL THERMAL INVERSION. GIVEN THE EXPECTED CLOUD COVER AND ADDITIONAL PUSH OF COOLER AIR THIS AFTERNOON... HAVE UNDERCUT MOS GUIDANCE MAX TEMPS BY SEVERAL DEGREES. CLOUDS SHOULD CLEAR THIS EVENING... AS MODIFIED ARCTIC AIR CONTINUES TO SPREAD INTO THE MIDSOUTH. A CLIPPER TYPE SYSTEM WILL DROP FROM THE NORTHERN HIGH PLAINS INTO THE INTO THE MID MS RIVER VALLEY ON MONDAY...LIKELY BRINGING INCREASED MIDLEVEL CLOUDS TO THE MIDSOUTH. THIS SYSTEM WILL LIFT INTO THE OHIO VALLEY BY EARLY TUESDAY... AS THE CENTER OF THE 1038MB ARCTIC HIGH SETTLES INTO THE MIDSOUTH. DESPITE SUNSHINE ON TUESDAY... HIGH TEMPS WILL STRUGGLE TO CLIMB OUT THE 30S ALONG AND NORTH OF THE I40 CORRIDOR. A MORE POTENT CLIPPER SYSTEM WILL DROP INTO THE UPPER MIDWEST TUESDAY NIGHT. THIS FEATURE WILL PASS OFF TO THE NORTH...WITH LITTLE CONSEQUENCE FOR THE MIDSOUTH OTHER THAN A REINFORCEMENT OF NORTHWESTERLY FLOW ALOFT. A BRIEF TRANSITION TO A MORE ZONAL PATTERN WILL LIKELY OCCUR THE EARLY WEEKEND...WITH LOW LEVEL SOUTHERLY RETURN FLOW AND MILDER TEMPS. LOOKING BEYOND THE 7 DAY FORECAST...ANOTHER ROUND OF HEIGHT FALLS OVER THE UPPER MIDWEST WILL BRING A RETURN OF NORTHWEST FLOW AND AN ANOTHER ARCTIC COLD FRONTAL PASSAGE TO THE MIDSOUTH LATE SUNDAY... INTO THE FOLLOWING MONDAY. PWB && .AVIATION... 12Z TAF SET LOW CONFIDENCE IN TAF FORECAST AS MODELS DO NOT AGREE ON WHEN LOW CLOUDS WILL LIFT. HAVE GONE MORE PESSIMISTIC THAN PREVIOUS FORECAST KEEPING IFR/MVFR CIGS THROUGH MUCH OF THE PERIOD. W WINDS AROUND 8 KTS WILL BECOME NORTHERLY AT 10-12 KTS BY THIS EVENING. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 57 30 39 24 / 30 10 0 0 MKL 57 31 38 22 / 30 10 0 0 JBR 48 28 36 20 / 10 10 10 0 TUP 63 36 45 24 / 40 10 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 22, 3:03 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 303 AM CST SUN DEC 22 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 303 AM CST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:01 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 44 min |
| Dec 21, 6:16 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 44 min |
| Dec 21, 6:28 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 47 min |
| Dec 21, 6:43 PM CST | Tornado Warning | MEG | Haywood | 32 min |
| Dec 21, 6:51 PM CST | Tornado Warning | MEG | Crockett, Haywood, Madison | 24 min |
| Dec 21, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, McNairy, Madison | 49 min |
| Dec 21, 7:02 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 43 min |
| Dec 21, 7:09 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Hardeman and 7 more | 5 hr |
| Dec 21, 7:12 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 48 min |
| Dec 21, 7:14 PM CST | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Dec 21, 7:17 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Dec 21, 7:19 PM CST | Tornado Warning | MEG | Henry | 41 min |
| Dec 21, 7:30 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson | 45 min |
| Dec 21, 7:48 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 27 min |
| Dec 21, 7:54 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 51 min |
| Dec 21, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 49 min |
| Dec 21, 9:11 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 7 hr |
| Dec 21, 9:22 PM CST | Flash Flood Warning | MEG | Dyer, Gibson, Lake, Lauderdale, Obion, Tipton and 1 more | 53 min |
| Dec 21, 10:05 PM CST | Areal Flood Warning | MEG | Shelby | 12 hr |
| Dec 21, 10:15 PM CST | Flash Flood Warning | MEG | Gibson, Obion, Weakley | 105 min |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.